MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ILA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ILA; STAPLE, IMPLANTABLE
Model Number 3948L
Medical Device Problem Codes Product Quality Problem (1506); Failure to Fire (2610)
Health Effect - Clinical Codes Tissue Damage (2104); No Code Available (3191)
Date of Event 03/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during colectomy, the reload was seen to be curved that made the knife unable to slide and blocked.The procedure was converted to open colectomy.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during colectomy, the reload was seen to be curved that made the knife unable to slide and blocked.The procedure was converted to open colectomy.Another reload was used with the same handle to complete the case.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted there were cracks on the surface of the loading unit and on both sides of the sulu near the knife blade.It was reported that the device did not fire and the physical appearance of the product was different than expected.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if a knife or a sharp object is used to separate the bottom plate from the cartridge.The manufacturing records for each device are also thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: serial numbers on the instrument halves must match for proper performance.Use of mixed parts may compromise patient safety.If the tissue to be stapled does not completely fill the device, the surgeon should consider removing any staples that are not discharged into tissue.Always include the combined thickness of the tissue and of any staple line reinforcement material in use when choosing the proper staple cartridge.The ilatm reusable staplers must be carefully inspected prior to and after each use, as any damage may affect the safe operation of the device.Failure to lubricate the device prior to sterilization may cause malfunctions such as jamming, difficult operation, or unacceptable staple formation.The ilatm reusable staplers and loading units should not be used to staple liver, spleen and other tissue with sinus beds whose compressibility is such that closure of the instrument may be destructive.The ilatm reusable staplers and loading units should not be used on tissue that will compress to less than 1.5 mm or 2.0 mm or that will not comfortably compress to 1.5 mm or 2.0 mm.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ILA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9927095
Report Number2647580-2020-01232
Device Sequence Number11454163
Product Code GDW
UDI-Device Identifier10884521063150
UDI-Public10884521063150
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K885047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number3948L
Device Catalogue Number3948L
Device Lot NumberP9J1243Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer06/17/2020
07/23/2020
Initial Report FDA Received Date04/05/2020
Supplement Report FDA Received Date06/18/2020
08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;